Norpramin

Norpramin

I believe part if not the majority of my weight gain is from taking seroquel my question is would any weight loss medication be beneficial as long as I remain on the seroquel?

A MyObesityTeam Member said:

I was on that medication for 3 years. They had me on the maximum dose for quite a while. I walked everywhere I went, I really did not eat a lot. I gained up to almost 400lbs. Within 2 months of taking myself off (yes a big no no, but I was miserable) I lost a lot of that weight.

I really wish I never took that medication. They had me taking that with Paxil for my OCD and PTSD.

Ask your Dr, I know there was a medication (Psychiatric) that counteracted with the Seroquel that would stunt the weight gain, but this was back in 2005 and I don't remember what it was.. Maybe it was my Neurologist that said that.. I wish I could remember and be more helpful.

posted 9 months ago
A MyObesityTeam Member said:

I would tend to doubt it on the weight loss medications. Seroquel is a tough one for weight gain. I have seen that gain with a few friends/ relatives.

Maybe discuss alternative meds with your doctor? Seroquel is pretty hardcore. If you don't actually need it as an antipsychotic for schizophrenia, I'd question why the doc suggested it in the first place. There are other sleep meds. There are other anti-anxiety meds. But there are also other antipsychotics that cause less weight gain.

Good luck to you in finding something that works for you without that side effect. Psych meds are the pits, I know.

posted about 1 year ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in